Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 296, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2004, 12:02 AM CDT for Sequoyah County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 12:02 AM CDT (05:02 UTC)
- Expired
- Jul 2, 2004, 12:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 020502 SVRTUL OKC135-020545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1203 AM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 1245 AM CDT * AT 1203 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF GORE...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIAN...GORE AND MARBLE CITY. HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3555 9518 3545 9500 3564 9463 3567 9494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:40 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 1, 8:40 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 840 PM CDT THU JUL 1 2004 SHOWERS AND THUNDERSTORMS HAVE TEMPORARILY ENDED ACROSS THE FORECAST AREA WITH MOSTLY CLEAR SKIES BEING SEEN IN ALL BUT FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER...UPPER LEVEL STORM SYSTEM CONTINUES TO SPIN OVER WESTERN KANSAS WITH SHOWERS AND THUNDERSTORMS TO ITS EAST ACROSS SOUTHERN KANSAS INTO FAR NORTH CENTRAL OKLAHOMA. IT APPEARS THAT THIS ACTIVITY WILL ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM WHICH WILL TRACK EAST SOUTHEAST ACROSS AT LEAST THE NORTHERN PART OF THE FORECAST AREA OVERNIGHT. SOME BACKBUILDING MAY OCCUR AS WELL SO WILL LEAVE POPS IN SOUTHEAST OKLAHOMA BUT WILL KEEP THEM IN THE CHANCE CATEGORY. THE BEST CHANCE OF SEVERE WEATHER WILL BE TO THE NORTHWEST OF TULSA DURING THE NEXT 1-4 HOURS AS THIS IS WHERE THE GREATEST INSTABILITY EXISTS. STORMS MAY REMAIN MARGINALLY SEVERE THOUGH FOR MUCH OF THE NIGHT AS THEY CONTINUE TO THE EAST SOUTHEAST. ANY STORMS BACKBUILDING INTO SOUTHEAST OKLAHOMA MAY HAVE A SLIGHTLY GREATER RISK OF PRODUCING SEVERE WEATHER LATER TONIGHT GIVEN THE GREATER INSTABILITY IN THAT AREA AS OPPOSED TO AREAS FURTHER NORTHEAST. MADE SOME CHANGES TO THE SKY GRIDS TO REFLECT CURRENT TRENDS. ONLY MINOR CHANGES WERE NEEDED TO THE POP AND TEMPERATURE GRIDS HOWEVER. UPDATE WILL BE OUT SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
Hazardous weather outlook, Jul 1, 8:45 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT THU JUL 1 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-020900- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 845 PM CDT THU JUL 1 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...A FEW SEVERE THUNDERSTORMS POSSIBLE OVER NORTHEAST OKLAHOMA TOWARD MIDNIGHT AND AFTER... A SQUALL LINE WAS FORMING OVER SOUTH CENTRAL KANSAS AND NORTHWEST OKLAHOMA EARLY THIS EVENING. THIS SQUALL LINE MAY MOVE SOUTHEAST INTO NORTHEAST OKLAHOMA BRINGING THE RISK OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE SQUALL LINE MAY REACH OSAGE AND PAWNEE COUNTIES BETWEEN 1030 PM AND MIDNIGHT AND SPREAD OVER THE REST OF NORTHEAST OKLAHOMA AFTER MIDNIGHT. OTHER STORMS MAY DEVELOP OVER WESTERN OKLAHOMA AND TRACK INTO SOUTHEAST OKLAHOMA...BUT THE RISK OF SEVERE WEATHER THERE DOES NOT APPEAR TO BE AS GREAT AS WAS THOUGH EARLIER IN THE DAY. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS ACTIVATION MAY BE NECESSARY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COMPLEX OF THUNDERSTORMS SHOULD BE ONGOING OVER PARTS OF THE REGION FRIDAY MORNING. THIS ACTIVITY IS EXPECTED TO SLOWLY WEAKEN THROUGH THE LATE MORNING HOURS. ADDITIONAL THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON. THIS ACTIVITY IS EXPECTED TO DEVELOP INTO A COMPLEX OF THUNDERSTORMS AND PUSH OFF TO THE SOUTHEAST FRIDAY EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE UPPER SYSTEM WILL CONTINUE ITS TREK EASTWARD...WITH PRECIPITATION CHANCES DIMINISHING BY SATURDAY. THUNDERSTORMS CHANCES RETURN SUNDAY AND MONDAY AS COMPLEXES OF THUNDERSTORMS MAY TRACK INTO THE AREA. TUESDAY AND WEDNESDAY LOOK WARM AND DRY AT THIS TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Jul 2, 3:52 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 53 min |
| Jul 2, 5:58 AM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
| Jul 2, 10:16 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| Jul 2, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 40 min |
| Jul 2, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 49 min |
| Jul 2, 6:50 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.